EconPapers    
Economics at your fingertips  
 

Foreign Direct Investment and Growth Symbiosis: A Semiparametric System of Simultaneous Equations Analysis

Nadine McCloud (), Delgado Michael S. () and Subal Kumbhakar ()
Additional contact information
Delgado Michael S.: Department of Agricultural Economics, Purdue University, West Lafayette, IN 47906-2056, USA, Phone: 765-494-4211, Fax: 765-494-9176

Journal of Econometric Methods, 2018, vol. 7, issue 1, 31

Abstract: We characterize the types of interactions between foreign direct investment (FDI) and economic growth, and analyze the effect of institutional quality on such interactions. To do this analysis, we develop a class of instrument-based semiparametric system of simultaneous equations estimators for panel data and prove that our estimators are consistent and asymptotically normal. Our new methodological tool suggests that across developed and developing economies, causal, heterogeneous symbiosis and commensalism are the most dominant types of interactions between FDI and economic growth. Higher institutional quality facilitates, impedes or has no effect on the interactions between FDI and economic growth.

Keywords: economic growth; foreign direct investment; institutional quality; instrumental variables; nonparametric method of moments; parameter heterogeneity; semiparametric system of equations model (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/jem.2018.7.issue- ... -0008.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jecome:v:7:y:2018:i:1:p:31:n:7

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jem

Access Statistics for this article

More articles in Journal of Econometric Methods from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-09-29
Handle: RePEc:bpj:jecome:v:7:y:2018:i:1:p:31:n:7